MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS PEEK; SOFT-TISSUE ANCHOR, NON-BIODEGRADABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS PEEK; SOFT-TISSUE ANCHOR, NON-BIODEGRADABLE
Catalog Number 222287
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 04/08/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated out of tolerance to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.The batch review 3669160 showed that the devices were conformed to in process and finished goods specifications when released to stock the (b)(6) 2013.Expiration date: 2016-01(according to retained labels).No nonconformance was opened.Out of tolerance was opened relating to deals with an issue occured on the sealing machine (removal of a wear sealing wheel), with no link with this complaint.Udi: unavailable no udi number exists for the specified product code.
 
Event or Problem Description
The sales rep reported that during a rotator cuff procedure the customer's healix peek knotless anchor 4.75mm broke while being tapped into the bone hole.The bone quality was average and the surgeon used the grey handle awl.When the anchor was first inserted it was sitting proud in the bone hole and the surgeon tapped the anchor to push it in further when it broke.There was no audible sound.The surgeon completed removed the anchor, made a new wider bone hole and inserted another same like anchor with no patient consequences or delay to complete the procedure.The 1st anchor was discarded.
 
Additional Manufacturer Narrative
The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated out of tolerance to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Corrected data: this complaint was inadvertently incorrectly reported as a serious injury.This complaint is a part of mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.This will be reported as a malfunction.Udi: unavailable no udi number exists for the specified product code.

Brand Name
4.75MM HEALIX KNOTLESS PEEK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIODEGRADABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7610761
Report Number1221934-2018-51999
Device Sequence Number16526382
Product Code MAI
UDI-Device Identifier10886705020393
UDI-Public10886705020393
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113534
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2016
Device Catalogue Number222287
Device Lot Number3669160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2013
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;